Advanced Search
Article Contents
Article Contents

Parameterized splitting theorems and bifurcations for potential operators, Part I: Abstract theory

Partially supported by the NNSF 11271044 of China

Abstract Full Text(HTML) Related Papers Cited by
  • This is the first part of a series devoting to the generalizations and applications of common theorems in variational bifurcation theory. Using parameterized versions of splitting theorems in Morse theory we generalize some famous bifurcation theorems for potential operators by weakening standard assumptions on the differentiability of the involved functionals, which opens up a way of bifurcation studies for quasi-linear elliptic boundary value problems.

    Mathematics Subject Classification: Primary: 58E07, 58E09; Secondary: 58E05, 47J15.


    \begin{equation} \\ \end{equation}
  • 加载中
  • [1] A. Abbondandolo, Morse Theory for Hamiltonian Systems, Chapman & Hall/CRC Research Notes in Mathematics, 425. Chapman & Hall/CRC, Boca Raton, FL, 2001.
    [2] T. Bartsch, Topological Methods for Variational Problems with Symmetries, Lecture Notes in Mathematics, 1560. Springer-Verlag, Berlin, 1993. doi: 10.1007/BFb0073859.
    [3] T. Bartsch and M. Clapp, Bifurcation theory for symmetric potential operators and the equivariant cup-length, Math. Z., 204 (1990), 341-356.  doi: 10.1007/BF02570878.
    [4] V. Benci and F. Pacella, Morse theory for symmetric functionals on the sphere and an application to a bifurcation problem, Nonlinear Analysis Theory Methods & Applications, 9 (1985), 763-773.  doi: 10.1016/0362-546X(85)90016-1.
    [5] M. S. Berger, Bifurcation theory and the type numbers of Marston Morse, Proc. Nat. Acad. Sci. USA, 69 (1972), 1737-1738.  doi: 10.1073/pnas.69.7.1737.
    [6] M. S. Berger, Nonlinearity and Functional Analysis, Acad. Press, New York-London, 1977.
    [7] R. G. Bettiol, P. Piccione and G. Siciliano, Equivariant bifurcation in geometric variational problems, Analysis and Topology in Nonlinear Differential Equations, 103–133, Progr. Nonlinear Differential Equations Appl., 85, Birkhüser/Springer, Cham, 2014.
    [8] N. A. Bobylev and Y. M. Burman, Morse lemmas for multi-dimensional variational problems, Nonlinear Analysis, 18 (1992), 595-604.  doi: 10.1016/0362-546X(92)90213-X.
    [9] R. Böhme, Die Lösung der Verzweigungsgleichung für nichtlineare Eigenwertprobleme, Math. Z., 127 (1972), 105-126.  doi: 10.1007/BF01112603.
    [10] F. E. Browder, Nonlinear elliptic boundary value problems and the generalized topological degree, Bull. Amer. Math. Soc., 76 (1970), 999-1005.  doi: 10.1090/S0002-9904-1970-12530-7.
    [11] A. Canino, Variational bifurcation for quasilinear elliptic equations, Calc. Var., 18 (2003), 269-286.  doi: 10.1007/s00526-003-0200-6.
    [12] K.-C. Chang, Infinite Dimensional Morse Theory and Multiple Solution Problem, Birkhäuser, 1993. doi: 10.1007/978-1-4612-0385-8.
    [13] K.-C. Chang, Methods in Nonlinear Analysis, Springer Monogaphs in Mathematics, Springer 2005.
    [14] K.-C. Chang and Z.-Q. Wang, Notes on the bifurcation theorem, J. Fixed Point Theory Appl., 1 (2007), 195-208.  doi: 10.1007/s11784-007-0013-x.
    [15] S.-N. Chow and R. Lauterbach, A bifurcation theorem for critical points of variational problems, Nonlinear Anal., Theory Methods Appl., 12 (1988), 51-61.  doi: 10.1016/0362-546X(88)90012-0.
    [16] S. Cingolani and M. Degiovanni, On the Poincaré-Hopf theorem for functionals defined on Banach spaces, Adv. Nonlinear Stud., 9 (2009), 679-699.  doi: 10.1515/ans-2009-0406.
    [17] D. C. Clark, A variant of the Ljusternik-Schnirelman theory, Indiana Uniw. Math. J., 22 (1972), 65-74.  doi: 10.1512/iumj.1973.22.22008.
    [18] J.-N. Corvellec, Morse theory for continuous functionals, J. Math. Anal. Appl., 196 (1995), 1050–1072. doi: 10.1006/jmaa.1995.1460.
    [19] J.-N. Corvellec and A. Hantoute, Homotopical stability of isolated critical points of continuous functionals, Set-Valued Analysis, 10 (2002), 143-164.  doi: 10.1023/A:1016544301594.
    [20] J. Cronin, Fixed Points and Topological Degree in Nonlinear Analysis, Mathematical Surveys, No. 11 American Mathematical Society, Providence, R.I. 1964.
    [21] J. L. Dalec'kiǏ and M. G. Krein, Stability of Solutions of Differential Equations in Banach Space, Amer. Math. Soc., Providence, 1974.
    [22] M. Degiovanni and M. Marzocchi, A critical point theory for nonsmooth functionals, Ann. Mat. Pura Appl., 167 (1994), 73–100. doi: 10.1007/BF01760329.
    [23] U. Dierkes, S. Hildebrandt and A. J. Tromba, Global Analysis of Minimal Surfaces, Revised and enlarged second edition. Springer, Heidelberg, 2010. doi: 10.1007/978-3-642-11706-0.
    [24] S. V. Emelyanov, S. K. Korovin, N. A. Bobylev and A. V. Bulatov, Homotopy of Extremal Problems. Theory and Applications, De Gruyter Series in Nonlinear Analysis and Applications, 11. Walter de Gruyter & Co., Berlin, 2007. doi: 10.1515/9783110893014.
    [25] G. Evéquoz and C. A. Stuart, Hadamard differentiability and bifurcation, Proc. R. Soc. Edinb. A, 137 (2007), 1249-1285.  doi: 10.1017/S0308210506000424.
    [26] E. R. Fadell and P. H. Rabinowitz, Bifurcation for odd potential operators and an alternative topological index, J. Funct. Anal., 26 (1977), 48-67.  doi: 10.1016/0022-1236(77)90015-5.
    [27] E. R. Fadell and P. H. Rabinowitz, Generalized cohomological index theories for Lie group actions with an application to bifurcation questions for Hamiltonian systems, Invent Math., 45 (1978), 139-174.  doi: 10.1007/BF01390270.
    [28] M. Field, Lectures on Bifurcations, Dynamics and Symmetry, Pitman Research Notes in Mathematics, 356., Chapman and Hall/CRC; 1996.
    [29] P. M. Fitzpatrick and J. Pejsachowicz, Parity and generalized multiplicity, Transactions of the American Mathematical Society, 326 (1991), 281-305.  doi: 10.1090/S0002-9947-1991-1030507-7.
    [30] D. J. GuoNonlinear Functional Analysis, Shandong Science and Technology Press, Jinan, 2001. 
    [31] A. Ioffe and E. Schwartzman, An extension of the Rabinowitz bifurcation theorem to Lipschitz potenzial operators in Hilbert spaces, Proc. Amer. Math. Soc., 125 (1997), 2725-2732.  doi: 10.1090/S0002-9939-97-04061-6.
    [32] Y. Jabri, The Mountain Pass Theorem: Variants, Generalizations and Some Applications, Cambridge University Press, Cambridge 2003. doi: 10.1017/CBO9780511546655.
    [33] M. Jiang, A generalization of Morse lemma and its applications, Nonlinear Analysis, 36 (1999), 943-960.  doi: 10.1016/S0362-546X(97)00701-3.
    [34] T. Kato, Perturbation Theory for Linear Operators, Second edition., Grundlehren der Mathematischen Wissenschaften, Band 132. Springer-Verlag, Berlin-New York, 1976.
    [35] H. Kielhöffer, A bifurcation theorem for potential operators, J. Funct. Anal., 77 (1988), 1-8.  doi: 10.1016/0022-1236(88)90073-0.
    [36] H. Kielhöffer, Bifurcation Theory. An Introduction with Applications to Partial Differential Equations, Second edition. Applied Mathematical Sciences, 156. Springer, New York, 2012. doi: 10.1007/978-1-4614-0502-3.
    [37] M. A. Krasnosel'skii, Topological Methods in the Theory of Nonlinear Integral Equations, McMillan, New York, 1964.
    [38] A. Liapunov, Sur les figures d'equilibrium, Acad. Nauk St. Petersberg, (1906), 1–225.
    [39] J. Q. Liu, Bifurcation for potential operators, Nonlinear Anal., 15 (1990), 345-353.  doi: 10.1016/0362-546X(90)90143-5.
    [40] G. Lu, Corrigendum to "The Conley conjecture for Hamiltonian systems on the cotangent bundle and its analogue for Lagrangian systems" [J. Funct. Anal., 256 (2009), 2967–3034], J. Funct. Anal., 261 (2011), 542-589.  doi: 10.1016/j.jfa.2011.02.027.
    [41] G. Lu, The splitting lemmas for nonsmooth functionals on Hilbert spaces I, Discrete Contin. Dyn. Syst., $\textsf {33}$ (2013), 2939–2990. doi: 10.3934/dcds.2013.33.2939.
    [42] G. Lu, The splitting lemmas for nonsmooth functionals on Hilbert spaces II, Topol. Meth. Nonlinear Anal., 44 (2014), 277-335.  doi: 10.12775/TMNA.2014.048.
    [43] G. Lu, The splitting lemmas for nonsmooth functionals on Hilbert spaces III. The case of critical manifolds, Journal Nonlinear Analysis and Application, 2019, 41–63. doi: 10.5899/2019/jnaa-00337.
    [44] G. Lu, Splitting lemmas for the Finsler energy functional on the space of $H^1$-curves, Proc. London Math. Soc., $\textsf {113}$ (2016), 24–76. doi: 10.1112/plms/pdw022.
    [45] G. Lu, Morse theory methods for a class of quasi-linear elliptic systems of higher order, Calc. Var. Partial Differential Equations, 58 (2019), Art. 134, 49 pp. doi: 10.1007/s00526-019-1577-1.
    [46] G. Lu, Parameterized splitting theorems and bifurcations for potential operators, Part II: Applications to quasi-linear elliptic equations and systems, Discrete Contin. Dyn. Syst., (2021). doi: 10.3934/dcds.2021155.
    [47] G. Lu, Variational methods for Lagrangian systems of higher order, In Progress.
    [48] A. Marino, La biforcazione nel caso variazionale, (Italian), Confer. Sem. Mat. Univ. Bari No. 132(1973), 14 pp.
    [49] J. Mawhin and M. Willem, Critical Point Theory and Hamiltonian Systems, Applied Mathematical Sciences, 74, Springer-Verlag, New York, 1989. doi: 10.1007/978-1-4757-2061-7.
    [50] D. McDuff and D. Salamon, J-Holomorphic Curves and Symplectic Topology, Second edition. American Mathematical Society Colloquium Publications, 52. American Mathematical Society, Providence, RI, 2012.
    [51] J. B. McLeod and R. E. L. Turner, Bifurcation of nondifferentiable operators with an application to elasticity, Arch. Rational Mech. Anal., 63 (1976-1977), 1-45.  doi: 10.1007/BF00280140.
    [52] D. Motreanu, V. V. Motreanu and N. Papageorgiou, Topological and Variational Methods with Applications to Nonlinear Boundary Value Problems, Springer, New York, 2014. doi: 10.1007/978-1-4614-9323-5.
    [53] L. Nirenberg, Topics in Nonlinear Functional Analysis, Courant Lecture Notes, 6, Providence, RI : American Mathematical Society, 2001. doi: 10.1090/cln/006.
    [54] R. S. Palais, Ljusternik-Schnirelmann theory on Banach manifolds, Topology, 5 (1966), 115-132.  doi: 10.1016/0040-9383(66)90013-9.
    [55] E. Pérez-Chavela, S. Rybicki and D. Strzelecki, Symmetric Liapunov center theorem, Calc. Var. Partial Differential Equations, 56 (2017), Art. 26, 23 pp. doi: 10.1007/s00526-017-1120-1.
    [56] H. Poincare, Oeuvres, Tome VII, (1885), 41–140.
    [57] G. Prodi, Problemi di diramazione per equazioni funzionali. (Italian), Boll. Un. Mat. Ital., 22 (1967), 413-433. 
    [58] P. H. Rabinowitz, Variational methods for nonlinear eigenvalue problems, in Proc. Sym. on Eigenvalues of Nonlinear Problems (Centro Internaz. Mat. Estivo(C.I.M.E.), III Ciclo, Varenna, 1974), pp. 139-195. Edizioni Cremonese, Rome, 1974.
    [59] P. H. Rabinowitz, A bifurcation theorem for potential operators, J. Funct. Anal., $\textsf{25}$ (1977), 412–424. doi: 10.1016/0022-1236(77)90047-7.
    [60] S. Rybicki, Global bifurcations of critical orbits via equivariant Conley index, Advanced Nonlinear Studies, $\textsf{11}$ (2011), 929–940. doi: 10.1515/ans-2011-0410.
    [61] E. Schmidt, Zur theorie der linearen und nichtlinearen integralgleichungen. III. Teil, Math. Ann., 65 (1908), 370-399.  doi: 10.1007/BF01456418.
    [62] I. V. Skrypnik, Nonlinear Elliptic Equations of a Higher Order, [in Russian], Naukova Dumka, Kiev 1973. 219 pp. doi: 10.1007/BF01097352.
    [63] I. V. Skrypnik, Methods for Analysis of Nonlinear Elliptic Boundary Value Problems, in: Translations of Mathematical Monographs, vol. 139, Providence, Rhode Island, 1994. doi: 10.1090/mmono/139.
    [64] I. V. Skrypnik, Solvability and properties of solutions of nonlinear elliptic equations, J. Soviet Math., 12 (1979), 555-629.  doi: 10.1007/BF01089138.
    [65] J. Smoller and A. G. Wasserman, Bifurcation and symmetry-breaking, Invent. Math., 100 (1990), 63-95.  doi: 10.1007/BF01231181.
    [66] C. A. Stuart, Bifurcation at isolated singular points of the Hadamard derivative, Proc. Roy. Soc. Edinburgh Sect. A, 144 (2014), 1027-1065.  doi: 10.1017/S0308210513000486.
    [67] C. A. Stuart, Bifurcation without Fréchet differentiability at the trivial solution, Math. Methods Appl. Sci., 38 (2015), 3444-3463.  doi: 10.1002/mma.3409.
    [68] C. A. Stuart, Asymptotic bifurcation and second order elliptic equations on $ {\mathbb R}^N$, Ann. Inst. H. Poincaré Anal. Non Linéaire, 32 (2015), 1259-1281.  doi: 10.1016/j.anihpc.2014.09.003.
    [69] E. Tonkes, Bifurcation of gradient mappings possessing the Palais-Smale condition, Int. J. Math. Math. Sci., (2011), Art. ID 564930, 14 pp. doi: 10.1155/2011/564930.
    [70] A. J. Tromba, A general approach to Morse theory, J. Differential Geometry, 12 (1977), 47-85.  doi: 10.4310/jdg/1214433845.
    [71] A. J. Tromba, A sufficient condition for a critical point of a functional to be a minimum and its application to Plateau's problem, Math. Ann., 263 (1983), 303-312.  doi: 10.1007/BF01457133.
    [72] K. Uhlenbeck, Morse theory on Banach manifolds, J. Funct. Anal., 10 (1972), 430-445.  doi: 10.1016/0022-1236(72)90039-0.
    [73] Z. Q. Wang, Equivariant Morse theory for isolated critical orbits and its applications to nonlinear problems, Lect. Notes in Math., 1306, Springer, (1988), 202–221. doi: 10.1007/BFb0082935.
    [74] A. G. Wasserman, Equivariant differential topology, Topology, 8 (1969), 127-150.  doi: 10.1016/0040-9383(69)90005-6.
    [75] G. Q. Zhang, A bifurcation theorem, J. Systems Sci. Math. Sci., 4 (1984), 191-195. 
  • 加载中

Article Metrics

HTML views(324) PDF downloads(200) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint